MAUDE Adverse Event Report: COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE SOFT; KNS, ENDOSCOPIC ELECTROSURGICAL UNIT AND ACCESSORIES

COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE SOFT; KNS, ENDOSCOPIC ELECTROSURGICAL UNIT AND ACCESSORIES
Model Number G22632
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the photo provided shows the fraying tip of the snare.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with a yellow liquid inside the tip of the tubing.The snare was fully retracted when returned.The snare was advanced and it was noted that the snare was frayed/unraveled with a point/sharp edge on the tip.When retracting, the snare had resistance at one point, but retracted fully into the sheath.The device was returned to the supplier.The supplier provided the following: visual evaluation: no defects to the handle or catheter were noted.The snare head was unraveled/frayed.Functional evaluation: during testing, with the device held in straight, u-shaped, and three (3) 8" loop coiled positions, respectively, it was confirmed that the device operated properly when the handle was manipulated.The device opened and closed as designed.Minimal resistance was detected when extending and retracting the frayed section of the snare head in and out of the catheter.The reported event for "wire frayed" was confirmed.The device history records were reviewed.There were relevant defects noted in the manufacturing for snare head unraveled/frayed for both lots.The device history record for the lot number said to be involved was reviewed.The device history record contains a nonconformance that could potentially be related to snare head frayed.The device goes through various inspections prior to leaving the facility.These inspections would have removed any nonconforming devices prior to distribution.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the supplier confirmed the complaint.The root cause was not determined.No corrective action has been assigned.All devices receive a 100% inspection prior to release and shipment from the supplier.Prior to distribution, all acusnare polypectomy snare soft are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a colonoscopy, the physician used a cook acusnare polypectomy snare.A polyp was cauterized with just the tip of the snare.Once the snare was removed from the endoscope, it was noted that the wire was frayed.Another of the same device was used to complete the procedure.Our evaluation of the returned device on 4feb2021 determined the fayed portion was a sharp tip and when retracting, the snare had resistance [subject of report].A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ACUSNARE POLYPECTOMY SNARE SOFT
Common Device Name
KNS, ENDOSCOPIC ELECTROSURGICAL UNIT AND ACCESSORIES
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key11387919
Report Number1037905-2021-00085
Device Sequence Number19380934
Product Code KNS
UDI-Device Identifier00827002226326
UDI-Public(01)00827002226326(17)231019(10)W4396915
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K851958
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2023
Device Model NumberG22632
Device Catalogue NumberSAS-1-S
Device Lot NumberW4396915
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2021
Initial Report FDA Received Date02/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1